Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 249, NWS Shreveport, LA

September 5, 2017Bienville Parish, Bossier Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 5, 2017, 7:01 PM CDT for Bienville Parish, Bossier Parish, Red River Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2017, 7:01 PM CDT (00:01 UTC)
Expired
Sep 5, 2017, 8:00 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bienville Parish, LA, Bossier Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

938 
WUUS54 KSHV 060001
SVRSHV
LAC013-015-081-060100-
/O.NEW.KSHV.SV.W.0249.170906T0001Z-170906T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
701 PM CDT TUE SEP 5 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northeastern Red River Parish in northwestern Louisiana...
  Southwestern Bienville Parish in northwestern Louisiana...
  Southeastern Bossier Parish in northwestern Louisiana...

* Until 800 PM CDT

* At 701 PM CDT, a severe thunderstorm was located 7 miles northwest
  of Ringgold, or 18 miles south of Minden, moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Ringgold, Hall Summit, Womack, Ninock, Crichton, Lake Bistineau
  South and Loggy Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3224 9348 3225 9347 3225 9348 3240 9352
      3243 9344 3241 9344 3241 9329 3217 9313
      3207 9343
TIME...MOT...LOC 0001Z 338DEG 10KT 3237 9340 

HAIL...1.00IN
WIND...60MPH
 
$$
20
1 follow-up statement
732 
WWUS54 KSHV 060022
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
722 PM CDT TUE SEP 5 2017

LAC013-015-081-060100-
/O.CON.KSHV.SV.W.0249.000000T0000Z-170906T0100Z/
Red River LA-Bienville LA-Bossier LA-
722 PM CDT TUE SEP 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN RED RIVER...SOUTHWESTERN BIENVILLE AND SOUTHEASTERN
BOSSIER PARISHES...

At 722 PM CDT, a severe thunderstorm was located near Ringgold, or 21
miles south of Minden, moving south at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Ringgold, Hall Summit, Womack, Ninock, Crichton and Loggy Bayou. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3224 9348 3225 9347 3225 9348 3231 9349
      3235 9339 3236 9337 3239 9328 3217 9313
      3207 9343
TIME...MOT...LOC 0022Z 338DEG 10KT 3231 9337 

HAIL...1.00IN
WIND...60MPH
 
$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 4:16 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 5, 4:16 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
416 PM CDT Tue Sep 5 2017

.DISCUSSION...
Scattered convection is quickly developing along a cold front that
is located from near Mount Vernon, to De Queen, and east-northeast
into Central Arkansas. Latest mesoanalysis indicates CAPE values
in much of the warm sector are between 2000 and 3000 J/kg. While
deep layer wind profiles are not especially conducive for
organized updrafts, the cold air aloft combined with the
instability has will keep isolated severe storms a possibility
into the late evening hours. Large hail and damaging winds are the
primary threats. The overall severe threat should diminish during
the evening as diurnal instability decreases. Scattered
convection should persist along and behind the front through the
overnight hours. A few showers or storms may linger behind the
front into Wednesday morning, but all of the rain move south and
out of the area before noon.

The remainder of the forecast will be dry as a strong surface high
and upper ridge build over the region. The biggest storm with this
front will be the much colder and drier air that will move into
the region. Cold air advection and clear skies will allow
temperatures to fall into the 50s areawide Thursday and Friday
mornings. While overnight lows may moderate during the extended
periods, daytime high temperatures will generally hold steady in
the mid 80s.

On the tropical front, Tropical Depression Thirteen has developed
in the southwest Gulf of Mexico. This system is likely to move
very little. Northern flow on the eastern periphery of the upper
ridge that will build over Northern Mexico and Southwest Texas
during the weekend should steer the depression southward and into
Mexico. There should be no local impact on our area.

In regards to intense Category 5 Hurricane Irma in the Atlantic,
the five-day forecast point from the National Hurricane Center
places the center of Irma between Cuba and Florida, very near the
Florida Keys.

/CN/

&&

.PREV DISCUSSION... /issued 1140 AM CDT Tue Sep 5 2017/

AVIATION...
Cold front extends from across S AR from and KMEM and KHOT through
extreme SE OK and just S of the Red River across N TX this Tuesday
morning. This front forecast to move S into the NRN Gulf through
Wednesday with SCT TSTMS this Tuesday afternoon and evening.

Expect areal coverage and intensity to remain too sparse to produce
any MVFR ceilings or VSBY through this Tuesday evening through
sunset with clearing skies from N to S during Wednesday with
continued VFR conditions. /VIII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  82  57  82 /  50  10   0   0
MLU  62  81  54  82 /  50  10   0   0
DEQ  56  80  52  82 /  10   0   0   0
TXK  59  80  54  82 /  20   0   0   0
ELD  59  79  52  80 /  40   0   0   0
TYR  63  82  57  84 /  40  10   0   0
GGG  64  82  56  81 /  50  10   0   0
LFK  68  84  57  84 /  50  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/08
Hazardous weather outlook, Sep 5, 11:56 AM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1156 AM CDT Tue Sep 5 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1156 AM CDT Tue Sep 5 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are likely this afternoon and into the
overnight hours across the entire Four State Region along and in
the wake of a strong cold front. A couple of isolated severe
thunderstorm cannot be ruled out, especially this afternoon and
this evening across Southern Arkansas and Northern Louisiana.
Widespread severe thunderstorms are not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Next week's forecast will depend greatly on the progression of
Hurricane Irma and if the storm can enter the Gulf of Mexico. The
forecast for Hurricane Irma will continue to be monitored closely
through the upcoming forecast periods.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is not anticipated through tonight.

09

In the hours before

Special weather statement, Sep 5, 5:38 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
538 PM CDT TUE SEP 5 2017

LAZ001-002-052315-
Bossier LA-Caddo LA-
538 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO AND CENTRAL
BOSSIER PARISHES UNTIL 615 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oil City, or 20 miles northwest of Shreveport, moving southeast at 20
mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Shreveport, Bossier City, Blanchard, Benton, Oil City, Mooringsport,
Belcher, Eastwood, Fosters, Dixie, Caddo Lake, Ferguson, Linton,
Bellevue, Cavett, Barksdale Air Force Base, Forbing and Red Chute.

LAT...LON 3270 9404 3283 9390 3265 9346 3237 9375
TIME...MOT...LOC 2238Z 312DEG 17KT 3274 9395

FB
Special weather statement, Sep 5, 6:10 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
610 PM CDT TUE SEP 5 2017

LAZ006-014-060000-
Ouachita LA-Union LA-
610 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND CENTRAL
OUACHITA PARISHES UNTIL 700 PM CDT...

At 610 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farmerville, or 19 miles southwest of Huttig, moving southeast at 10
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Farmerville, Richwood, Sterlington, Drew,
Fairbanks, Perryville, Loch Lomon, Spencer, Millhaven, Cheniere,
Bayou D Arbonne Lake, Rocky Branch, Guthrie and Deshard.

LAT...LON 3236 9223 3279 9247 3286 9231 3274 9205
      3273 9207 3269 9205 3270 9204 3271 9204
      3270 9202 3271 9197 3268 9197 3266 9194
      3266 9191 3264 9193 3260 9193 3253 9191
TIME...MOT...LOC 2310Z 317DEG 8KT 3280 9234

FB
Special weather statement, Sep 5, 6:21 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
621 PM CDT TUE SEP 5 2017

LAZ001>006-010>014-021-TXZ138-151-060000-
Bossier LA-Lincoln LA-Jackson LA-Caddo LA-Webster LA-De Soto LA-
Caldwell LA-Bienville LA-Ouachita LA-Union LA-Red River LA-
Claiborne LA-Panola TX-Harrison TX-
621 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...CENTRAL DE
SOTO...SOUTHWESTERN UNION...NORTHERN RED RIVER...SOUTHWESTERN
OUACHITA...CADDO...NORTHWESTERN CALDWELL...JACKSON...BIENVILLE...
SOUTHERN CLAIBORNE...SOUTHERN BOSSIER AND LINCOLN PARISHES...
SOUTHEASTERN HARRISON AND NORTHEASTERN PANOLA COUNTIES UNTIL 700 PM
CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farmerville to 7 miles south of Karnack.
Movement was southeast at 40 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Shreveport, Bossier City, Marshall, Ruston, Minden, Mansfield,
Grambling, Jonesboro, Homer, Haughton, Greenwood, Arcadia, Blanchard,
Waskom, Benton, Stonewall, Bernice, Ringgold, Sibley and Gibsland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3223 9217 3215 9287 3215 9318 3211 9316
      3201 9392 3264 9436 3285 9251
TIME...MOT...LOC 2321Z 322DEG 35KT 3273 9247 3257 9421

FB
Local storm report, Sep 5, 6:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CDT TUE SEP 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 ENE NASHVILLE         33.95N 93.80W
09/05/2017  E1.25 INCH       HEMPSTEAD          AR   PUBLIC

            PUBLIC REPORTS LARGE HAIL A FEW MILES EAST
            OF NASHVILLE.

&&

20
Local storm report, Sep 5, 6:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT TUE SEP 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             4 NE NASHVILLE          33.98N 93.80W
09/05/2017  E1.00 INCH       HEMPSTEAD          AR   PUBLIC

            PUBLIC REPORTS HAIL IN THE BINGEN COMMUNITY.

&&

20
Special weather statement, Sep 5, 6:55 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
655 PM CDT TUE SEP 5 2017

LAZ003-005-006-011>014-018-019-021-060100-
Caldwell LA-Winn LA-Bienville LA-Lincoln LA-Natchitoches LA-
Ouachita LA-Union LA-Red River LA-Jackson LA-Webster LA-
655 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALDWELL...SOUTHEASTERN
WEBSTER...JACKSON...SOUTH CENTRAL UNION...NORTHEASTERN RED RIVER...
NORTH CENTRAL NATCHITOCHES...OUACHITA...BIENVILLE...SOUTHERN LINCOLN
AND NORTHERN WINN PARISHES UNTIL 800 PM CDT...

At 654 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Swartz to near Deberry. Movement was south at
25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Monroe, Ruston, Claiborne, West Monroe, Grambling, Jonesboro,
Columbia, Swartz, Brownsville-Bawcom, Brownsville-Bawcomville,
Richwood, Ringgold, Heflin, Choudrant, Simsboro, Martin, Chatham,
Hodge, Goldonna and North Hodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3193 9321 3240 9342 3239 9339 3241 9337
      3242 9344 3243 9344 3267 9192 3265 9191
      3260 9193 3251 9190 3240 9200 3228 9203
      3227 9199 3223 9201 3221 9199 3219 9201
      3220 9197 3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 2354Z 358DEG 24KT 3256 9201 3226 9412

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 7:33 PM CDTSpecial Weather StatementSHVDe Soto27 min
Sep 5, 7:37 PM CDTSpecial Weather StatementSHVRed River23 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.